Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2000, 4:52 PM EDT for Effingham County, Georgia. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 2, 2000, 5:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:55 PM EDT | Thunderstorm Wind 50 E | Kildare, GA | Trees down. |
| Aug 2, 5:10 PM EDT | Thunderstorm Wind 50 E | Clyo, GA | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2732 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS52 KCHS 022053 SVRCHS GAC103-022115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 452 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA. * UNTIL 515 PM EDT. * AT 452 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR SHAWNEE...OR ABOUT 7 MILES NORTH OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLYO. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3248 8152 3234 8139 3246 8121 3259 8136 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:25 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 2, 2:25 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 225 PM EDT WED AUG 2 2000 MODELS CONTINUE TO SHOW BERMUDA HIGH HOLDING ITS OWN OVER THE WESTERN ATLANTIC AND SOUTHEAST STATES FOR THE NEXT COUPLE OF DAYS. COLD FRONT ADVANCING EVER SO SLOWLY...SHOULD SAG TO VICINITY NC/SC BORDER BY SATURDAY. SEVERAL IMPULSES WILL ROTATE ACROSS THE CWFA IN THE SOUTHWEST FLOW ALOFT. IN THE INTERIM...TYPICAL SUMMER TIME WEATHER PATTERN WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING EACH DAY. ACTIVITY WILL BECOME MORE NUMEROUS ON FRIDAY AS FRONT WILL BE CLOSER TO CWA AND STRONGEST PVA WILL BE IN SOUTHEAST GA...THEN MOVING INTO SC PORTION OF CWA. CWF: CURRENT OBSERVATIONS WOULD INDICATE THAT WINDS HAVE BEEN SLOW TO INCREASE THIS AFTERNOON. WILL ALLOW WINDS TO INCREASE AT A SLIGHTLY SLOWER PACE THAN PRESENTLY BEING ADVERTISED IN CWF. LEANING TOWARD WINDS AROUND 10 KTS TONIGHT AND 10 TO 15 KT THURSDAY...AROUND 15 KT THURSDAY NIGHT AND 15 TO 20 FRIDAY. PRELIMINARY CCF CHS BT 075/089 075/090 075 343 SAT TT 072/091 073/091 073 453 CHL BT 080/088 080/089 079 343 NBC BT 074/089 075/090 075 343 RBW TT 071/090 072/091 072 453 SC...NONE. GA...NONE. JH
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.